How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Medical
Satisfied Customers: 52030
Experience:  Medical Doctor Trained at a Top Academic Institution
Type Your Medical Question Here...
Dr. Phil, MD is online now
A new question is answered every 9 seconds

I am 65 diabetic and have absence seizures. The seizures are

Customer Question

I am 65 diabetic and have absence seizures. The seizures are pretty will controlled with medication. But over the past year my balance has become worse and worse. I stagger, misstep, and often I'll fall. This has become very problematic, degrading, embarrassing, and dangerous. I don't know why my gate is so poor. I'm not overweight (5.9) 161 lb. What might the problem be and what can be done about it?
JA: What medications do you take daily? Are you allergic to any medications?
Customer: I take 3--10 units of Humalog insulin after each meal and 25 units of Lantus at bed time.1000 mg Metformin twice a day.
JA: Anything else in your medical history you think the doctor should know?
Customer: I am allergic to sulfa drugs. I also take: 40 mg Atorvastatin, 40 mg Omkeprazole, 100mg Vimpat twice daily, 10 mg Donepezil, Lamotrigne 200mg twice day, Sertraline daily, Amaantadine twice a day, Invokana once daily
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. Phil, MD replied 1 month ago.

Hi, this is Dr Phil, here to assist you. I am Board Certified with over 10 years of experience. I will respond with my answer shortly. Thank you.

Expert:  Dr. Phil, MD replied 1 month ago.

It is most certainly the medication

I would suggest that probably the vimpat and lamotrigine are the cause

These drugs, if the doses are too high, can do this

I would recommend asking your doctor to check a lamotrigine and vimpat level

I bet the doses are too high

let me know if you have other questions.

if done for now, please leave a positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

Thanks for using

Expert:  Dr. Phil, MD replied 1 month ago.
Thanks for this questionPlease don't forget a positive rating. I appreciate it. :)if you have questions just reply